Alert archive / Iowa / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 66, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Apr 16, 2017, 12:00 AM CDT for Mahaska County, Marion County, Iowa. It was in force for 30 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 16, 2017, 12:00 AM CDT (05:00 UTC)
- Expired
- Apr 16, 2017, 12:30 AM CDT
- In force
- 30 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Mahaska County, IA, Marion County, IA
The radar
The Des Moines radar (KDMX), 78 km from the middle of the area, began a volume at 05:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 16, 12:05 AM CDT | HAIL 1 | 3 Sw Pella, IA | TIME ESTIMATED BY RADAR. |
| Apr 16, 12:08 AM CDT | HAIL 1.25 | 2 S Pella, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 15, 5:05 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 5.0 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 183 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 1821 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
220
WUUS53 KDMX 160500
SVRDMX
IAC123-125-160530-
/O.NEW.KDMX.SV.W.0066.170416T0500Z-170416T0530Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Des Moines IA
1200 AM CDT SUN APR 16 2017
The National Weather Service in Des Moines has issued a
* Severe Thunderstorm Warning for...
Northeastern Marion County in south central Iowa...
Northwestern Mahaska County in south central Iowa...
* Until 1230 AM CDT.
* At 1159 PM CDT, a severe thunderstorm was located near Lake Red
Rock, or near Pella, moving east at 40 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Pella, Knoxville, Lake Red Rock, Harvey, Leighton, Pella Municipal
Airport and Elk Rock State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4132 9308 4143 9307 4144 9272 4127 9273
TIME...MOT...LOC 0459Z 272DEG 35KT 4138 9298
HAIL...1.25IN
WIND...60MPH
$$
Donavon2 follow-up statements
546
WWUS53 KDMX 160506
SVSDMX
Severe Weather Statement
National Weather Service Des Moines IA
1206 AM CDT SUN APR 16 2017
IAC123-125-160530-
/O.CON.KDMX.SV.W.0066.000000T0000Z-170416T0530Z/
Marion IA-Mahaska IA-
1206 AM CDT SUN APR 16 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR NORTHEASTERN MARION AND NORTHWESTERN MAHASKA COUNTIES...
At 1206 AM CDT, a severe thunderstorm was located near Pella, moving
east at 40 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Pella, Lake Red Rock, Harvey, Leighton and Pella Municipal Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4131 9302 4143 9300 4144 9272 4127 9273
TIME...MOT...LOC 0506Z 275DEG 33KT 4136 9290
HAIL...1.25IN
WIND...60MPH
$$
Donavon406
WWUS53 KDMX 160521
SVSDMX
Severe Weather Statement
National Weather Service Des Moines IA
1221 AM CDT SUN APR 16 2017
IAC123-125-160531-
/O.EXP.KDMX.SV.W.0066.000000T0000Z-170416T0530Z/
Marion IA-Mahaska IA-
1221 AM CDT SUN APR 16 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MARION AND
NORTHWESTERN MAHASKA COUNTIES WILL EXPIRE AT 1230 AM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire.
LAT...LON 4131 9302 4143 9300 4144 9272 4127 9273
TIME...MOT...LOC 0521Z 272DEG 35KT 4136 9273
$$
DonavonWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 6:47 PM CDT, 5 hours 13 minutes earlier.
Area forecast discussion, Apr 15, 6:47 PM CDT, 5 hours 13 minutes before
Area Forecast Discussion National Weather Service Des Moines IA 647 PM CDT Sat Apr 15 2017 ...Updated Aviation Discussion... .SHORT TERM.../Tonight through Sunday/ Issued at 353 PM CDT Sat Apr 15 2017 Message of the Day: Strong to Severe Thunderstorm Potential Hazards: Lightning, Large Hail, Damaging Winds Confidence: Medium Experimental GOES 16 vis/water vapor data picking up on small-scale MCV across northern Iowa...moving out of our area. Though uncapped, not enough energy/instability to push storms to severe levels across our north in the near-term. Clouds associated with this MCV have helped gunk up the warm sector all day...effectively nullifying any differential heating support. Subjective 20z sfc analysis places the initial trough axis boundary across NW Iowa into SE Nebraska...and shows another meso-low located over SE Nebraska. It is almost starting to appear as if any threat for severe wx will be driven by this low. SPC Mesoanalysis showing the best support of svr wx being drawn up with the instability axis associated low. 0-6km MUCAPE values reach around 2500 J/kg and there appears to be a pocket of 40 to 50 kt effective bulk shear being drawn into far southern/SW IA. Additionally, SPC mesoanalysis shows a surge of 8 to 8.5 C/km mid-level lapse rates. Low-level lapse rates are generally minimal...struggling to exceed 6 to 7 C/km. DCAPE values touch 1000 J/KG, and SPC Mesoanalysis points to elevated 0-1km effective helicity...though LCL heights are close to 1000m which is borderline. In all, am really focusing on far southern/SW Iowa for any severe threat. All modes cannot be ruled out, though large hail easily seems to be the primary threat. By 09z Sun, precip generally looks to be east of our area, with high pressure, notable dry air entrainment, and large-scale subsidence being ushered in advance of this sfc high. Sunday looks to be a very sunny day, with temperatures solidly in the 60s and gradually decreasing winds. .LONG TERM.../Sunday night through Saturday/ Issued at 353 PM CDT Sat Apr 15 2017 Zonal flow Sunday night will evolve to weak ridging on Monday, which will provide for plenty of sunshine and above normal temperatures. Stayed close to initial guidance for highs with 850mb temperatures ranging from 7 to 10C with return southerly flow winds across the state. Meanwhile, a shortwave trough that arrived on the Northwest Coast Sunday night will move eastward across the northern Rockies and be nearing the Red River of the North by early Tuesday. At the surface, a cold front will approach from the west. All models show that the cold front will pass through the area on Tuesday likely in the afternoon or evening. If it does pass during peak heating, this gives the best opportunity for severe weather as there are steep low-level lapse rates that would allow for strong updrafts along with low freezing and wet bulb zero heights for possible hail growth. While this cold front will clear rain chances for about 24 hours or so, another potent shortwave will begin to approach late Wednesday and early Thursday bringing showers and storms back into the state. Rain amounts will average between 0.5 and 1.5 inches. This shortwave will depart as a more amplified trough enters the Rockies and moves onto the Plains late this week and early next weekend. Timing and placement of the surface low differ between the Euro, GFS, and Canadian with the consensus at this point being that the low should stay south of Iowa. The best chance for any additional rain, therefore, looks to be over the southeastern half of the state. With continued chances of rain through next week, rivers will continue to be monitored for possible rises that may necessitate river flood watches and/or warnings. As for temperatures, above normal temperatures early in the week will transition in the wake of Tuesday's cold front downward and may be below climatological values by late next week and early next weekend. && .AVIATION.../For the 00Z TAFS through 00Z Sunday evening/ Issued at 643 PM CDT Sat Apr 15 2017 Ongoing strong to severe storms may impact ALO and OTM TAF sites. DSM, MCW, and FOD still could see a storm or two move across the area but current radar trends, any convection remains well away from these TAF sites to leave out any mention other than VCTS. Certainly some brief IFR ceilings and visibility at ALO as the line of storms moves east through 02z. MVFR ceilings are possible behind the convection until around 06z. Winds mix enough Sunday afternoon to mention gusts. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...Kotenberg LONG TERM...Ansorge AVIATION...Podrazik
Hazardous weather outlook, Apr 15, 3:55 PM CDT, 8 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Des Moines IA 355 PM CDT Sat Apr 15 2017 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-162100- Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo- Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun- Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene- Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper- Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union- Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne- Appanoose-Davis- 355 PM CDT Sat Apr 15 2017 This Hazardous Weather Outlook is for portions of central Iowa. .DAY ONE...This afternoon and tonight A few severe thunderstorms are possible late this afternoon and into this evening. The primary threat is ping pong sized hail with a lesser threat being damaging wind gusts to 60 mph and perhaps an isolated tornado. Localized flash flooding is also a threat where rainfall from Friday and Saturday morning have created saturated soils, which could lead to increased runoff rates. .DAYS TWO THROUGH SEVEN...Sunday through Friday Strong thunderstorms are possible again early Tuesday into Tuesday night. Additional thunderstorms are possible by later Wednesday into early Thursday. Locally heavy rainfall is possible with each event. .SPOTTER INFORMATION STATEMENT... Spotter may be needed later this evening. Reports of any severe weather and rainfall amounts and their impacts would be greatly appreciated. Ansorge
In the hours before
Local storm report, Apr 15, 8:19 PM CDT, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
819 PM CDT SAT APR 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL 5 SW HUDSON 42.37N 92.52W
04/15/2017 E1.00 INCH BLACK HAWK IA PUBLIC
REPORT VIA SOCIAL MEDIA. TIME ESTIMATED BY
REPORTER.
&&Local storm report, Apr 15, 8:26 PM CDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
826 PM CDT SAT APR 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL MILO 41.29N 93.44W
04/15/2017 E1.00 INCH WARREN IA PUBLIC
REPORT VIA SOCIAL MEDIA.
&&Local storm report, Apr 15, 10:03 PM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1003 PM CDT SAT APR 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM HAIL PRAIRIE CITY 41.60N 93.24W
04/15/2017 E1.00 INCH JASPER IA TRAINED SPOTTER
PEA/DIME/QUARTER SIZED RIGHT NOW.
&&Local storm report, Apr 15, 10:08 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1008 PM CDT SAT APR 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0927 PM HAIL 2 WSW WEST DES MOINES 41.56N 93.79W
04/15/2017 M1.00 INCH DALLAS IA TRAINED SPOTTER
DIME TO QUARTER SIZED HAIL AT THE MILLS
CIVIC PARKWAY AND STAGECOACH DRIVE.
&&Special weather statement, Apr 15, 11:32 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service Des Moines IA
1132 PM CDT SAT APR 15 2017
IAZ073>075-083>086-160545-
Wapello IA-Marion IA-Clarke IA-Lucas IA-Mahaska IA-Monroe IA-
Warren IA-
1132 PM CDT SAT APR 15 2017
...Strong Winds and Torrential Rainfall to Impact South Central
Iowa through 1245 AM CDT...
At 1126 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southwest of Monroe to 12 miles
northwest of Chariton to 6 miles south of Osceola. Movement was east
at 45 mph.
Wind gusts up to 50 mph will be possible with these storms.
Torrential rainfall is occurring as rainfall rates of 3 to 4 inches
per hour at times can be expected through 1245 AM CDT. This may lead
to localized ponding and even flash flooding.
Locations impacted include...
Ottumwa, Oskaloosa, Pella, Knoxville, Chariton, Albia, Pleasantville,
New Sharon, Melcher-Dallas, Eddyville, Ottumwa Industrial Airport,
Knoxville Raceway, Lake Red Rock, Eldon, Fremont, Agency, Russell,
Lovilia, Beacon and University Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A severe thunderstorm watch remains in effect until midnight CDT for
south central and central Iowa.
LAT...LON 4090 9374 4150 9320 4151 9241 4116 9241
4116 9218 4090 9218
TIME...MOT...LOC 0426Z 265DEG 37KT 4145 9318 4115 9347 4093 9374
PodrazikLocal storm report, Apr 15, 11:49 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DES MOINES IA
1149 PM CDT SAT APR 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM HAIL PRAIRIE CITY 41.60N 93.24W
04/15/2017 E1.00 INCH JASPER IA TRAINED SPOTTER
PEA/DIME/QUARTER SIZED RIGHT NOW.
0927 PM HAIL 2 WSW WEST DES MOINES 41.56N 93.79W
04/15/2017 M1.00 INCH DALLAS IA TRAINED SPOTTER
DIME TO QUARTER SIZED HAIL AT THE MILLS
CIVIC PARKWAY AND STAGECOACH DRIVE.
0909 PM HAIL 3 S DIAGONAL 40.77N 94.34W
04/15/2017 E0.25 INCH RINGGOLD IA PUBLIC
0837 PM HAIL 1 WNW WAUKEE 41.61N 93.88W
04/15/2017 E0.25 INCH DALLAS IA PUBLIC
VIA TEXT MESSAGE.
0816 PM HAIL 1 NNW GRIMES 41.70N 93.80W
04/15/2017 E0.25 INCH POLK IA PUBLIC
0755 PM HAIL STUART 41.51N 94.32W
04/15/2017 M0.75 INCH GUTHRIE IA EMERGENCY MNGR
0754 PM HAIL MELCHER-DALLAS 41.23N 93.24W
04/15/2017 M1.00 INCH MARION IA TRAINED SPOTTER
TRAINED SPOTTER REPORTED REPORTED NICKEL TO
QUARTER SIZED HAIL ON THE NORTH SIDE OF
MELCHER-DALLAS.
0740 PM HAIL 3 SW MENLO 41.48N 94.44W
04/15/2017 M1.00 INCH ADAIR IA TRAINED SPOTTER
NICKEL TO QUARTER HAIL ALONG INTERSTATE 80
AT THE MILE MARKER 86 NEAR MENLO.
0736 PM HAIL 4 S GRINNELL 41.69N 92.74W
04/15/2017 M1.00 INCH POWESHIEK IA TRAINED SPOTTER
TRAINED SPOTTER REPORTED UP TO QUARTER SIZED
HAIL.
0731 PM HAIL 1 NNW GILBERTVILLE 42.43N 92.22W
04/15/2017 M1.00 INCH BLACK HAWK IA TRAINED SPOTTER
0730 PM HAIL MILO 41.29N 93.44W
04/15/2017 E1.00 INCH WARREN IA PUBLIC
REPORT VIA SOCIAL MEDIA.
0726 PM HAIL MILO 41.29N 93.44W
04/15/2017 M1.00 INCH WARREN IA EMERGENCY MNGR
IN THE TOWN OF MILO.
0725 PM HAIL 3 WSW GILBERTVILLE 42.40N 92.26W
04/15/2017 M0.88 INCH BLACK HAWK IA TRAINED SPOTTER
0722 PM HAIL TRAER 42.19N 92.46W
04/15/2017 M1.50 INCH TAMA IA EMERGENCY MNGR
A WIDE SWATH OF PING PONG HAIL FROM TRAER TO
HICKORY HOLLOW PARK. TIME ESTIMATED BY
RADAR.
0720 PM HAIL 3 WSW MILO 41.27N 93.48W
04/15/2017 M1.00 INCH WARREN IA EMERGENCY MNGR
180TH AND TRIPOLI.
0718 PM HAIL 1 S WOODBURN 41.00N 93.60W
04/15/2017 M1.00 INCH CLARKE IA TRAINED SPOTTER
TRAINED SPOTTER REPORTED QUARTER SIZED HAIL
COVERING HER YARD JUST SOUTH OF WOODBURN.
0718 PM HAIL 8 W LA PORTE CITY 42.30N 92.35W
04/15/2017 E2.75 INCH BLACK HAWK IA BROADCAST MEDIA
REPORT OF WINDSHIELDS BROKEN. TIME ESTIMATED
FROM RADAR.
0715 PM HAIL 5 SW HUDSON 42.37N 92.52W
04/15/2017 E1.00 INCH BLACK HAWK IA PUBLIC
REPORT VIA SOCIAL MEDIA. TIME ESTIMATED BY
REPORTER.
0714 PM HAIL 2 NNE LAMBS GROVE 41.73N 93.06W
04/15/2017 E0.25 INCH JASPER IA TRAINED SPOTTER
TRAINED SPOTTER REPORT VIA SOCIAL MEDIA.
0713 PM HAIL 8 SW MILO 41.22N 93.57W
04/15/2017 E2.50 INCH WARREN IA PUBLIC
TIME ESTIMATED FROM RADAR. REPORT VIA SOCIAL
MEDIA.
0712 PM HAIL 7 NNE TRAER 42.29N 92.42W
04/15/2017 M1.50 INCH TAMA IA EMERGENCY MNGR
TRUCK SUSTAINED HAIL DAMAGE JUST SOUTH OF
THE BLACK HAWK AND TAMA COUNTY LINE ON S
AVENUE. TIME ESTIMATED BY RADAR.
0710 PM HAIL 7 E NEW VIRGINIA 41.19N 93.60W
04/15/2017 E1.25 INCH WARREN IA TRAINED SPOTTER
0710 PM HAIL 5 N TRAER 42.27N 92.45W
04/15/2017 E1.75 INCH TAMA IA BROADCAST MEDIA
TIME ESTIMATED FROM RADAR.
0658 PM HAIL 2 NE LINCOLN 42.29N 92.66W
04/15/2017 E1.00 INCH TAMA IA PUBLIC
ALSO ESTIMATED WINDS OF 40 TO 50 MPH.
0656 PM HAIL 1 W NEW VIRGINIA 41.18N 93.75W
04/15/2017 M0.75 INCH WARREN IA TRAINED SPOTTER
0651 PM HAIL LINCOLN 42.27N 92.69W
04/15/2017 E1.00 INCH TAMA IA PUBLIC
VIA SOCIAL MEDIA. TIME ESTIMATED FROM RADAR.
0642 PM HAIL 2 NNE OSCEOLA 41.06N 93.76W
04/15/2017 E1.00 INCH CLARKE IA TRAINED SPOTTER
NICKEL TO QUARTER SIZED HAIL.
0639 PM HAIL OSCEOLA 41.04N 93.77W
04/15/2017 E0.88 INCH CLARKE IA TRAINED SPOTTER
HAIL LASTED FOR ABOUT 2 TO 3 MINUTES WITH A
MIXTURE OF PEA UP TO NICKLE SIZE HAIL.
0637 PM HAIL 4 NE KNOXVILLE 41.36N 93.04W
04/15/2017 E0.75 INCH MARION IA TRAINED SPOTTER
0625 PM HAIL 6 SSW WELLSBURG 42.35N 92.97W
04/15/2017 M1.00 INCH GRUNDY IA TRAINED SPOTTER
TRAINED SPOTTER REPORTED LOTS OF DIME TO
QUARTER SIZED HAIL ALONG HIGHWAY 175 JUST
EAST OF THE HARDIN-GRUNDY COUNTY LINE.
0623 PM HAIL WELLSBURG 42.44N 92.92W
04/15/2017 E0.25 INCH GRUNDY IA BROADCAST MEDIA
KWWL VIEWER REPORTED PEA SIZE HAIL EAST OF
WELLSBURG.
0612 PM HAIL 2 S ELDORA 42.33N 93.10W
04/15/2017 M0.88 INCH HARDIN IA TRAINED SPOTTER
0602 PM TSTM WND GST 2 SW NEW PROVIDENCE 42.27N 93.20W
04/15/2017 E60 MPH HARDIN IA AMATEUR RADIO
0535 PM HAIL 2 SSW FONDA 42.56N 94.86W
04/15/2017 E1.50 INCH POCAHONTAS IA TRAINED SPOTTER
0524 PM HAIL STORY CITY 42.19N 93.59W
04/15/2017 E0.75 INCH STORY IA AMATEUR RADIO
TIME ESTIMATED FROM RADAR.
0500 PM HAIL 4 ENE YETTER 42.34N 94.77W
04/15/2017 M1.00 INCH CALHOUN IA TRAINED SPOTTER
0457 PM TSTM WND GST 3 NNE SAC CITY 42.46N 94.98W
04/15/2017 E50 MPH SAC IA TRAINED SPOTTER
0446 PM HAIL 1 SE YETTER 42.31N 94.84W
04/15/2017 E1.00 INCH CALHOUN IA TRAINED SPOTTER
NICKELS TO QUARTER SIZED HAIL. HAIL COVERING
THE GROUND. WINDS OF 50 MPH.
&&
PODRAZIKThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 7:02 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Tama | 58 min |
| Apr 15, 7:04 PM CDT | Severe Thunderstorm Warning | DMX | Dallas | 28 min |
| Apr 15, 7:07 PM CDT | Severe Thunderstorm Warning | DMX | Marion, Warren | 53 min |
| Apr 15, 7:26 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Poweshiek, Tama | 64 min |
| Apr 15, 7:46 PM CDT | Severe Thunderstorm Warning | DMX | Lucas, Marion, Warren | 44 min |
| Apr 15, 7:49 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Dallas, Guthrie | 43 min |
| Apr 15, 8:09 PM CDT | Severe Thunderstorm Warning | DMX | Mahaska, Poweshiek | 22 min |
| Apr 15, 10:23 PM CDT | Severe Thunderstorm Warning | DMX | Marion, Warren | 52 min |
| Apr 15, 10:43 PM CDT | Severe Thunderstorm Warning | DMX | Mahaska | 47 min |
| Apr 15, 11:14 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marion | 20 min |
| Apr 15, 11:32 PM CDT | Special Weather Statement | DMX | Lucas, Mahaska, Marion, Monroe, Wapello | 73 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.